How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Julia Kizhner Your Own Question
Julia Kizhner
Julia Kizhner, Physician Assistant
Category: Health
Satisfied Customers: 1126
Experience:  7 years experience working in Primary Care as well as Gastroenterology, Sleep Medicine & Weight Loss
Type Your Health Question Here...
Julia Kizhner is online now
A new question is answered every 9 seconds

I have red scaly spots all over my chest. I think it may be

Resolved Question:

I have red scaly spots all over my chest. I think it may be fungus. I don't have insurance and I need to know what I can do for it.
Submitted: 5 years ago.
Category: Health
Expert:  Julia Kizhner replied 5 years ago.

Hello and thank you for your question,


Are these spots itchy? any other places you have these spots?

Have any of the creams you tried so far shown any effect at all?


Is it possible for you to take a picture and upload it for me to see? Right next to the smiley face there is "an insert image/edit" icon which is used to upload pictures.



Customer: replied 5 years ago.
Expert:  Julia Kizhner replied 5 years ago.

Thanks for the picture.


Could you also tell me if the spots are itchy? If you have them on any parts of your body? and if any of the creams you tried so far have helped, even if a little bit?

Customer: replied 5 years ago.
They itch at times. I took a pill once when I went to a doctor back when I had insurance and he said it would go away for 6 months and then I needed to come back for another pill(s). Unfortunately, I left my job and don't have insurance to see that doctor again
Expert:  Julia Kizhner replied 5 years ago.

So how long have you had these spots?

Do you remember the name of the pill you took?

Customer: replied 5 years ago.
I have had them off and on for a few years, if I could remember the pill name, we wouldn't be having this discussion. I think he said it was some kind of "tinea"
Expert:  Julia Kizhner replied 5 years ago.

Thank you for your reply.


Just looking at the picture you sent me, I can definitely tell you it is not a fungal infection. Fungal infections have a very different appearance, especially when they involve a large area of the skin. Also, fungal infection would have gotten somewhat better with use of Lamisil cream.


What you have, I believe, is a condition called Pityriasis Rosea. If you google this condition and click on images, you will see similar pictures. Pityriasis Rosea can come on and off and usually lasts from 4-12 weeks. Usually it is described as scaly red patches that mar may not itch. The nice thing is that you actually don't need any treatment for this, it goes away on its own. You can use moisturizers and Hydrocortisone cream if you have a lot of itching. Otherwise, nothing needs to be used.


I hope you find this information helpful. Please feel free to follow-up with any other questions you might have.

If you are satisfied with the answer, please do click 'Accept' button so that I may get credit for my work.


Best wishes and good luck,


Julia Kizhner and 2 other Health Specialists are ready to help you